Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 653, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 11, 2001, 2:15 PM CDT for Issaquena County, Sharkey County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 11, 2001, 2:15 PM CDT (19:15 UTC)
- Expired
- Oct 11, 2001, 3:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Issaquena County, MS, Sharkey County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 11, 1:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052 WUUS54 KJAN 111915 SVRJAN MSC055-125-112000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT THU OCT 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI * UNTIL 300 PM CDT * AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SHARKEY COUNTY...OR ABOUT 15 MILES SOUTH OF ROLLING FORK...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL SHARKEY COUNTY REMAIN OVER RURAL ISSAQUENA COUNTY DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. LAT...LON 3277 9097 3260 9094 3260 9073 3282 9076
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 2:15 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 11, 2:15 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT THU OCT 11 2001 ...TWO PERIODS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE FORECAST AREA THE NEXT SEVERAL DAYS...FOLLOWED BY AN EXTENDED PERIOD OF COOL AND DRY WEATHER... PERIODS OF RAIN AND THUNDERSTORMS...SOME SEVERE WITH STRONG WINDS LARGE HAIL...AND POSSIBLY A TORNADO...WILL BE ONGOING INTO THE EVENING HOURS TONIGHT. A 500 MB TROUGH EXTENDS SOUTHWARD FROM MINNESOTA INTO THE TEXAS PANHANDLE. AHEAD OF THIS TROUGH...A SURFACE FRONTAL BOUNDARY IS NEARLY STATIONARY FROM SOUTHERN ILLINOIS SOUTHWARD INTO EASTERN TEXAS. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE WARM UNSTABLE AIR AHEAD OF THIS FRONTAL BOUNDARY. SEVERAL TORNADO WATCHES HAVE ALREADY BEEN ISSUED. TORNADO WATCHES COVER THE ENTIRE FORECAST AREA. THE MISSISSIPPI PORTION OF THE WATCH IS VALID TILL 6 PM WITH ARKANSAS COUNTIES AND LOUISIANA PARISHES WEST OF MISSISSIPPI IN A TORNADO WATCH TILL 3 PM. EXPECT THIS STRONG THUNDERSTORM ACTIVITY TO CONTINUE TO PROGRESS EAST-NORTHEASTWARD INTO THE EVENING HOURS. AT THIS POINT...BELIEVE THE BEST SEVERE THREAT INTO THIS EVENING WILL MAINLY BE WEST OF A COLUMBUS TO PHILADELPHIA TO COLUMBIA...MISSISSIPPI LINE...BUT THE ENTIRE FORECAST AREA IS UNDER A TORNADO WATCH. THE STRONGEST RAINFALL ACTIVITY SHOULD BE EAST OF THE AREA BY LATE TONIGHT...WITH MINIMAL CHANCES OF RAIN DURING THE DAY ON FRIDAY. THE ETA AND AVN MODELS ARE IN DECENT AGREEMENT THROUGH 00Z SATURDAY. THEN...THE AVN IS MUCH FASTER TO MOVE A STRONG 500 MB TROUGH EASTWARD. THE AVN IS ALSO SIGNIFICANTLY FASTER IN MOVING A SURFACE LOW NORTHEASTWARD INTO NORTHEAST TEXAS BY 06Z SATURDAY. SINCE THE AVN FORECAST IS MORE CONSISTENT WITH PREVIOUS MODEL RUN...WILL STICK WITH THIS MODEL FORECAST FOR THIS ZONE PACKAGE. USING AVN MODEL FORECAST...BELIEVE STRONG THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA FROM LATE FRIDAY NIGHT INTO SATURDAY AHEAD OF THE SURFACE FRONT. THE 300 MB JET PATTERN SHOULD ALSO PRODUCE GOOD UPPER LEVEL DIVERGENCE TO FURTHER ENHANCE DEVELOPMENT OF STRONG THUNDERSTORMS FROM FRIDAY NIGHT INTO SATURDAY. MOST OF THE RAINFALL SHOULD BE EAST OF THE FORECAST AREA BY SATURDAY EVENING. FOR FRIDAY NIGHT/SATURDAY RAINFALL EVENT...WILL KEEP MENTION OF SEVERE OUT OF FORECAST AT THIS TIME DUE TO TIME AND LOCATION UNCERTAINTIES FOR THIRD AND FOURTH PERIOD. HOWEVER...DO BELIEVE A SIGNIFICANT SEVERE WEATHER SITUATION IS DEVELOPING BEGINNING FRIDAY NIGHT. FOR TEMPERATURES...THE DIURNAL RANGE OF TEMPERATURES SHOULD BE LIMITED THE NEXT SEVERAL DAYS DUE TO PLENTIFUL CLOUDINESS IN THE MOIST LOW LEVEL SOUTHERLY FLOW. WILL STICK CLOSEST TO NGM MOS GUIDANCE SINCE I THINK THE WARMER MINIMUMS ARE MORE LIKELY THE NEXT TWO NIGHTS. EXPECT MINIMUM TEMPERATURES AROUND 50 DEGREES TO PREVAIL BY SATURDAY NIGHT ACROSS THE ENTIRE FORECAST AREA. QPF...00Z FRI - 00Z SAT...EXPECT MAIN PRECIPITATION AREA TO SHIFT INTO EASTERN MISSISSIPPI BY THIS EVENING WITH 24 HOUR QPF AMOUNTS OF 1 TO 1.5 INCHES IN EASTERN SECTIONS...MAINLY DURING THE NIGHT TONIGHT. GENERALLY EXPECT LESS THAN ONE FOURTH OF AN INCH OF ADDITIONAL RAINFALL TONIGHT IN ARKANSAS COUNTIES AND LOUISIANA PARISHES WEST OF THE MISSISSIPPI RIVER. .EXTENDED FORECAST... HIGH PRESSURE WILL DOMINATE WX OVER CENTRAL PORTION OF COUNTRY. DRY DAYS WITH COOL NIGHTS EXPECTED THROUGH MID WEEK. TEMPERATURES SHOULD BE SLIGHTLY BELOW NORMAL. .PRELIM NUMBERS... JAN 068/083/070/074 +277 MEI 068/082/069/075 +357 .JAN... MS...NONE. LA...NONE. AR...NONE. 15
In the hours before
Special weather statement, Oct 11, 10:40 AM CDT, 3 hours 35 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1040 AM CDT THU OCT 11 2001 ...THUNDERSTORMS... THERE IS A RISK OF SCATTERED SEVERE THUNDERSTORMS OVER EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA FOR THIS AFTERNOON. THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER MOST OF MISSISSIPPI FOR THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS UP TO 70 MILES AN HOUR AND HAIL TO THE SIZE OF DIMES. ISOLATED TORNADOES WILL BE POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA FOR THIS AFTERNOON. A SLOW MOVING COLD FRONT WILL TRACK ACROSS THE REGION THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WILL DEVELOP AHEAD OF THE BOUNDARY IN THE MOIST AND UNSTABLE AIRMASS CURRENTLY IN PLACE. ACTIVATION OF HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON OR TONIGHT. ...FLOODING... RAINFALL WILL INCREASE FROM THE WEST TODAY AS A SLOW MOVING COLD FRONT APPROACHES. PERIODS OF HEAVY RAIN ARE POSSIBLE AND MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY. THE FRONT WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA DURING THE LATE AFTERNOON AND INTO WEST MISSISSIPPI THIS EVENING. SHOWERS AND THUNDERSTORMS WILL TRACK TO THE NORTHEAST AHEAD OF THE FRONT TODAY...PRODUCING SLOW MOVING BANDS OF RAIN THAT WILL PERSIST OVER THE SAME AREA FOR AN EXTENDED AMOUNT OF TIME. PERIODS OF HEAVY RAIN MAY RESULT IN STANDING WATER ON ROADWAYS AND IN LOW LYING AREAS. MOTORISTS SHOULD EXERCISE CAUTION WHEN APPROACHING STANDING WATER ON ROADS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Oct 11, 12:39 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT THU OCT 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1228 PM 8S BASTROP LA WIND DAMAGE
10/11/01 MOREHOUSE TREES DOWN REPORTED BY
POLICE.Local storm report, Oct 11, 2:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
204 PM CDT THU OCT 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM LAKE VILLAGE AR WIND DAMAGE
10/11/01 CHICOT A FEW TREES DAMAGED.
VETERINARIAN CLINIC
AWNING DAMAGED. DUMPSTER
BLOWN OVER. REPORTED BY
CHICOT COUNTY EMA.
0125 PM 6NW VICKSBURG MS TORNADO
10/11/01 WARREN SPOTTER REPORTED A
TORNADO ON THE
GROUND.REPORTED BY WARREN
COUNTY EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 9:54 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 36 min |
| Oct 11, 12:48 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 57 min |
| Oct 11, 1:01 PM CDT | Tornado Warning | JAN | Warren | 44 min |
| Oct 11, 1:24 PM CDT | Tornado Warning | JAN | Issaquena | 51 min |
| Oct 11, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 42 min |
| Oct 11, 2:30 PM CDT | Tornado Warning | JAN | Yazoo | 45 min |
| Oct 11, 2:49 PM CDT | Tornado Warning | JAN | Humphreys | 41 min |
| Oct 11, 2:57 PM CDT | Tornado Warning | JAN | Holmes | 48 min |
| Oct 11, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Oct 11, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 50 min |
| Oct 11, 3:13 PM CDT | Tornado Warning | JAN | Yazoo | 47 min |
| Oct 11, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 39 min |
| Oct 11, 3:37 PM CDT | Tornado Warning | JAN | Attala | 43 min |
| Oct 11, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 48 min |
| Oct 11, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Oct 11, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 60 min |
| Oct 11, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 26 min |
| Oct 11, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 43 min |
| Oct 11, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Oct 11, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 67 min |
| Oct 11, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 51 min |
| Oct 11, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 23 min |
| Oct 11, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 47 min |
| Oct 11, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 39 min |
| Oct 11, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 64 min |
| Oct 11, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 44 min |
| Oct 11, 5:20 PM CDT | Tornado Warning | JAN | Jefferson Davis | 40 min |
| Oct 11, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 61 min |
| Oct 11, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 67 min |
| Oct 11, 6:00 PM CDT | Tornado Warning | JAN | Jefferson Davis | 20 min |
| Oct 11, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.